MAUDE Adverse Event Report: AESCULAP AG INSULATED OUTER TUBE 5/5MM 310MM; REUSABLE INSTRUMENTS

AESCULAP AG INSULATED OUTER TUBE 5/5MM 310MM; REUSABLE INSTRUMENTS
Model Number PM973R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: additional information / investigation results will be provided in a supplemental report, if available.Medwatch report # (b)(4).
 
Event or Problem Description
It was reported that there was an issue with pm973r - insulated outer tube 5/5mm 310mm as per information received via medwatch (b)(4).According to the complaint description, the insulation of the device was damaged during surgery.The procedure was a robot assisted laparoscopic hysterectomy and bilateral salpingo-oophorectomy (bso).The surgeon began using a monopolar scissor with cautery to cut an adhesion.Blackened area was noted above the adhesion; it was removed from the sterile field.A ligasure was then opened to continue the dissection.An additional medical intervention was necessary.The device appeared to have cracked insulation.Additional information has been requested but not yet received as of this report.The adverse event is filed under aag reference (b)(4).
 
Event or Problem Description
No changes required.
 
Additional Manufacturer Narrative
Investigation results: a visual examination was performed which revealed that the outer tube was heavily melted at the distal end opposite to the inscription.Additionally, the component po603r has corrosion on side of the cutting edge.In addition, the cutting edge does not close.Without further destruction of the product, we cannot draw any conclusion.The involved component po958r has no issues.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results, no capa is necessary.

Brand Name
INSULATED OUTER TUBE 5/5MM 310MM
Common Device Name
REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11656825
Report Number2916714-2021-00054
Device Sequence Number3609955
Product Code GEI
UDI-Device Identifier04038653183715
UDI-Public4038653183715
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
Report Date (Section F) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM973R
Device Catalogue NumberPM973R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/16/2021
Device Age17 MO
Event Location Hospital
Date Report to Manufacturer03/16/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Date Report Sent to FDA04/13/2021